Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 32, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 20, 2011, 3:53 AM CDT for 4 counties in Texas. It took effect at May 20, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 3:53 AM CDT (08:53 UTC)
- In effect from
- May 20, 2011, 12:00 PM CDT
- Expired
- May 20, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4539 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WWUS84 KAMA 200853 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 353 AM CDT FRI MAY 20 2011 TXZ016-201800- /O.NEW.KAMA.FW.W.0032.110520T1700Z-110521T0200Z/ DEAF SMITH- 353 AM CDT FRI MAY 20 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHWEST TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...DEAF SMITH. * WIND: WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH BY EARLY THIS AFTERNOON. THESE WINDS WILL DIMINISH AROUND SUNSET. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 8 TO 12 PERCENT CAN BE EXPECTED ACROSS DEAF SMITH COUNTY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON THEN CONTINUE UNTIL AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
715 WWUS84 KAMA 201653 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1153 AM CDT FRI MAY 20 2011 TXZ011-012-017-210200- /O.EXA.KAMA.FW.W.0032.110520T1700Z-110521T0200Z/ OLDHAM-POTTER-RANDALL- 1153 AM CDT FRI MAY 20 2011 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON UNTIL 9 PM CDT THIS EVENING FOR THE SOUTHWESTERN TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...RANDALL. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 8 TO 12 PERCENT ARE EXPECTED. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON AND CONTINUE UNTIL AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ TXZ016-210200- /O.CON.KAMA.FW.W.0032.110520T1700Z-110521T0200Z/ DEAF SMITH- 1153 AM CDT FRI MAY 20 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHWESTERN TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM CDT THIS EVENING FOR THE FAR SOUTHWESTERN TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...DEAF SMITH. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 8 TO 12 PERCENT CAN BE EXPECTED ACROSS DEAF SMITH COUNTY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON THEN CONTINUE UNTIL AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JACKSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 20, 12:29 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 20, 12:29 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1229 AM CDT FRI MAY 20 2011 .UPDATE... REVISED FIRST PERIOD GRIDS TO ADJUST DEWPOINTS...WINDS...SKY COVER AND TO CONVERT TO AREAL QUALIFITER POPS FOR ERN ZONES. IT APPEARS THE DRYLINE HAS PUSHED WWD THRU ERN ZONES AND IS HEADED WWD STILL. ISOLD SHOWERS AND TSTMS DVLPG AS OF THIS WRITING IN ERN ZONES. UPDATED PUBLIC PRODUCTS OUT SOON. ANDRADE && .PREV DISCUSSION... /ISSUED 1148 PM CDT THU MAY 19 2011/ AVIATION... DRYLINE HAS RETREATED INTO THE EASTERN TWO STACKS OF COUNTIES IN THE EASTERN PANHANDLES...AND MAY APPROACH THE GUY TAF SITE. STILL THINK THE BEST SHOT FOR CONVECTION WILL REMAIN EAST OF THE TERMINALS TONIGHT SO WILL CARRY NO CB REMARKS. W TO NW WINDS HAVE ALL READY MOVED ACROSS THE REGION AND HAVE ACCOUNTED FOR THIS IN THE TAFS. WINDS SHOULD COME BACK AROUND TO THE SOUTHWEST FRIDAY MORNING AND INCREASE DURING THE AFTERNOON HOURS ESP AT DHT/AMA. ONLY OTHER CHANGE 06Z TAFS WAS TO LOWER WIND SPEEDS TOMORROW AS SURFACE LOW MAY BE LURKING NEARBY. VFR FORECAST NEXT 24 HOURS... TAB PREV DISCUSSION... /ISSUED 913 PM CDT THU MAY 19 2011/ UPDATE... RED FLAG WARNING HAS EXPIRED...AND WILL ALLOW THIS TO OCCUR SINCE CONDITIONS ARE BELOW CRITERIA NOW. APPROPRIATE FIRE WX PRODUCTS WILL BE SENT OUT SHORTLY. ANDRADE PREV DISCUSSION... /ISSUED 841 PM CDT THU MAY 19 2011/ UPDATE... THE DRYLINE HAS PUSHED BACK INTO ERN SECTIONS OF TX AND OK PNHDLS WITH TSTMS DVLPG JUST N AND E OF OUR FCST AREA...CLOSE ENUF TO WARRANT A CONCERN THAT ISOLD TSTMS MAY FORM IN OUR ERN ZONES LATER TNGT AND EARLY FRI MORNING AS PER LATEST 18Z SHORT RANGE MODELS. DECIDED TO INTRODUCE A 20 POP FOR THIS AREA FOR REST OF TONIGHT. WILL ALSO ALLOW RED FLAG WARNING TO EXPIRE AS SCHEDULED AT 9 PM CDT. UPDATED FIRST PERIOD GRIDS AND ASSOCIATED PRODUCTS WILL BE OUT SHORTLY. ANDRADE PREV DISCUSSION... /ISSUED 650 PM CDT THU MAY 19 2011/ AVIATION... DRYLINE CURRENTLY SITUATED ON THE TX/OK STATE LINE...WITH THUNDERSTORMS OCCURRING ACROSS WESTERN OK ATTM. DRYLINE WILL RETREAT WWD TONIGHT BUT DO NOT BELIEVE IT WILL REACH THE AMA/GUY TERMINALS. GUSTY SOUTHWESTERLY WINDS WILL OF 20 TO 30 KNOTS WILL PERSIST UNTIL ABOUT 02Z BEFORE DIMINISHING. LEANED TOWARDS MORE THE NAM SOLUTION IN BRINGING A WEAK BOUNDARY/SURFACE TROUGH INTO THE PANHANDLES TONIGHT WITH WINDS FLIPPING TO THE NW. SW WINDS HOWEVER WILL RESUME BY 14Z/15Z ON FRIDAY WILL SPEEDS APPROACHING 20 KNOTS WITH HIGHER GUSTS IN THE AFTERNOON. VFR FORECAST CONTINUES... TAB PREV DISCUSSION... /ISSUED 328 PM CDT THU MAY 19 2011/ DISCUSSION... FORECAST CONCERNS THIS AFTERNOON CENTER ON WINDS...RAIN CHANCES... AND FIRE WEATHER POTENTIAL THROUGH THE FORECAST PERIOD. AFTERNOON LAPS SURFACE ANALYSIS INDICATES A BROAD SURFACE LOW OVER THE WESTERN HIGH PLAINS...IN ADVANCE OF A LARGE CLOSED LOW LOCATED IN THE FOUR CORNERS REGION. A DRYLINE ASSOCIATED WITH THIS LOW HAS PUSHED INTO WESTERN OKLAHOMA THIS AFTERNOON...WHERE LOW LEVEL CONVERGENCE AND STRONG SURFACE HEATING EAST OF THE DRYLINE LED TO A LINE OF STRONG TO SEVERE THUNDERSTORMS. MEANWHILE ACROSS THE FORECAST AREA...SOUTHWEST WINDS HAVE INCREASED TO AROUND 15 TO 25 MPH WHILE RELATIVE HUMIDITIES HOVER BETWEEN 15 TO 20 PERCENT. FOR TONIGHT...A WEAK FRONTAL BOUNDARY WILL PUSH INTO THE PANHANDLES LATER TONIGHT AS THE SURFACE LOW MOVES TO THE EAST. THERE CAN BE AN OUTSIDE SHOT FOR ISOLATED ELEVATED THUNDERSTORMS NORTH OF THIS BOUNDARY...WHERE MOISTURE POOLS BEHIND THE BOUNDARY. FORECAST SOUNDINGS IN THE OKLAHOMA PANHANDLE DEPICT AN INVERTED-V TYPE SOUNDING BUT ALSO DO NOT DEPICT A LOT OF INSTABILITY. THE NAM12 IS AN OUTLIER WRT THE AMOUNT OF MOISTURE RETURN ACROSS FAR EASTERN ZONES AND THUS SEEMS A BIT OVERDONE WITH PRECIP POTENTIAL. THINKING THE DRYLINE WILL NOT RETREAT TOO FAR TO THE WEST TONIGHT GIVEN THE STRONG SOUTHWEST MID LEVEL FLOW...SO CONFIDENCE IS LOW IN ANY STORMS DEVELOPING ACROSS THE AFOREMENTIONED AREAS TONIGHT. THE UPPER LOW LIFTS NORTH INTO WYOMING FRIDAY...WHILE AN UPPER LEVEL DISTURBANCE EJECTS OUT OF THE BASE OF THIS SYSTEM AND MOVES ACROSS THE PANHANDLES. THIS SYSTEM WILL SPIN OVER THE NORTHERN PLAINS BEFORE IT LIFTS INTO SOUTHERN CANADA MONDAY. ONCE AGAIN THE DRYLINE WILL POSITION ITSELF IN OKLAHOMA...LEAVING THE PANHANDLES HIGH AND DRY. THE GFS CONTINUES ITS HIGH BIAS ON WIND SPEEDS FRIDAY...SO LEANED TOWARD THE MET MOS WHERE WINDS WERE AROUND 10 MPH LIGHTER. THE DRYLINE WILL ALSO STAY EAST OF THE AREA OVER THE WEEKEND... KEEPING THE PANHANDLES FIRMLY ENTRENCHED IN A DRY AND WARM WEATHER PATTERN. ANOTHER UPPER LOW WILL EMERGE FROM THE WEST COAST NEXT WEEK. THIS SYSTEM WILL MOVE ACROSS THE FOUR CORNERS REGION AND THE CENTRAL PLAINS TUESDAY. THIS SYSTEM WILL PUSH A STRONG COLD FRONT INTO THE AREA LATE TUESDAY...WHICH MAY OFFER SOME RELIEF FROM THIS DRY AND WARM WEATHER PATTERN. MEDIUM RANGE MODELS SUGGEST THIS SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...BUT CONFIDENCE IS TOO LOW TO INCLUDE PRECIP MENTION IN THE FORECAST AT THIS TIME GIVEN THE ONGOING DROUGHT CONDITIONS. CLK FIRE WEATHER... WILL CONTINUE THE RED FLAG WARNING FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES THIS EVENING. SOUTHWEST WINDS HAVE STARTED TO INCREASE TO AROUND 20 MPH SUSTAINED AND FEEL THESE WINDS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. RELATIVE HUMIDITY VALUES THIS AFTERNOON DROPPED TO AROUND 15 TO 20 PERCENT...SO ITS STILL POSSIBLE FOR SOME LOCATIONS TO HIT RED FLAG CRITERIA THROUGH 9 PM. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH TUESDAY...AS AFTERNOON RELATIVE HUMIDITIES FALL TO AROUND 15 TO 20 PERCENT. WINDS ARE EXPECTED TO BE LIGHTER THROUGH THIS PERIOD ALTHOUGH SOME LOCATIONS CAN STILL SEE SUSTAINED WINDS AROUND 20 MPH AT TIMES. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, May 19, 8:51 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 851 PM CDT THU MAY 19 2011 OKZ001>003-TXZ001>020-201100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 851 PM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS MAY DEVELOP TONIGHT ACROSS THE EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO SOUTHERLY WINDS OF 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE PANHANDLES FRIDAY THROUGH TUESDAY AS WARM...DRY...AND BREEZY CONDITIONS PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS FRIDAY THROUGH TUESDAY. TAB
In the hours before
Special weather statement, May 20, 1:53 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 153 AM CDT FRI MAY 20 2011 TXZ015-020-200745- WHEELER TX-COLLINGSWORTH TX- 153 AM CDT FRI MAY 20 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT FOR COLLINGSWORTH AND WHEELER COUNTIES. AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER DOZIER...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 40 MPH ARE POSSIBLE. KB
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.